Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Raleigh, NC

July 10, 2012Montgomery County, Randolph County, North Carolina

NWS Raleigh, NC issued this special weather statement at Jul 10, 2012, 4:11 PM EDT for Montgomery County, Randolph County, North Carolina. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2012, 4:11 PM EDT (20:11 UTC)
Expired
Jul 10, 2012, 5:15 PM EDT
In force
64 min
Issued by
NWS Raleigh, NC

Counties Montgomery County, NC, Randolph County, NC

The radar

The Raleigh/Durham radar (KRAX), 132 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 526 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
526 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
604 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-47 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

119 
WWUS82 KRAH 102011
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
411 PM EDT TUE JUL 10 2012

NCZ038-039-074-075-102115-
DAVIDSON-MONTGOMERY-MOORE-RANDOLPH-
411 PM EDT TUE JUL 10 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH...MOORE...
MONTGOMERY AND DAVIDSON COUNTIES THROUGH 515 PM EDT...

AT 411 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MARTHA...OR ABOUT 13 MILES WEST OF ASHEBORO...MOVING SOUTHEAST AT 20
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...NEW HOPE...ULAH...
SEAGROVE...STEEDS...STAR...BISCOE.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3581 7996 3559 7955 3552 7956 3551 7953
      3520 7999 3534 8007 3537 8005 3540 8009
      3546 8011 3547 8015 3561 8024
TIME...MOT...LOC 2011Z 314DEG 19KT 3564 8000

$$

SEC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 10, 3:11 PM EDT, 1 hour earlier.

Area forecast discussion, Jul 10, 3:11 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
311 PM EDT TUE JUL 10 2012

.SYNOPSIS...
A VERY MOIST AIR MASS AND WEAK SURFACE FRONT WILL PERSIST OVER
THE CAROLINAS THROUGH MID WEEK... BRINGING PERIODS OF SHOWERS AND
THUNDERSTORMS EACH DAY THROUGH THURSDAY... ALONG WITH SEASONABLE COOL
TEMPERATURES.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 235 PM TUESDAY...

SCATTERED CONVECTION CONTINUES TO DEVELOP ACROSS NORTHERN AND
CENTRAL NC THIS AFTERNOON IN THE VICINITY OF A DIFFUSE SURFACE FRONT
AND SOUTH OF A WEAK SHEAR AXIS ALOFT. THIS CONVECTION IS DEVELOPING
IN A VERY MOIST AIR MASS WITH PRECIPITABLE WATER VALUES AROUND
2.0-2.2 INCHES BUT WITH ONLY MODEST INSTABILITY RANGING BETWEEN
1000-2000 J/KG. WIND FIELD REMAINS RATHER WEAK WITH THE KRAX VWP
SHOWING NORTHERLY NEAR SURFACE WINDS ALONG WITH SOUTHWEST TO WEST
WINDS FURTHER ALOFT..ALL LESS THAN 20KTS UP TO 15KFT. VISIBLE
SATELLITE IMAGERY CONTINUES TO INDICATE WIDESPREAD CLOUDINESS WITH A
FEW BREAKS. RECENT RUNS OF THE CONVECTION ALLOWING HIGH RESOLUTION
MODELS ARE STRUGGLING WITH THE ONGOING CONVECTION AND HAVE IT PLACED
100-200KM TOO FAR NORTH. THE 00Z RUNS APPEARED TO HAVE PERFORMED
BETTER...AT LEAST THROUGH THE CURRENT TIME. NAM/RAP FORECAST
SOUNDINGS SUGGEST THAT CAPE VALUES ARE LIKELY TO RANGE BETWEEN
1000-2000 J/KG THIS AFTERNOON/EARLY EVENING...POSSIBLY REACHING 2500
J/KG ACROSS THE SOUTHERN COASTAL PLAIN AND SANDHILLS WHILE FORECASTS
SUGGEST BULK SHEAR VALUES REMAIN MODEST IN THE 10-20 KT RANGE.

IN GENERAL...EXPECT CONVECTION TO BECOME MORE NUMEROUS DURING THE
NEXT COUPLE OF HOURS...PEAKING IN COVERAGE AND INTENSITY BEFORE
DINNER TIME. WITH DECREASED AMOUNTS OF DRY AIR ALOFT AND WITH LESS
INSTABILITY...WE EXPECT THE AMOUNT OF SEVERE WEATHER TO BE MORE
LIMITED THIS AFTERNOON THAN ON MONDAY. GIVEN THE SLOW STORM MOTION
AND CONVECTION LIKELY TO BECOME ORIENTATED PARALLEL TO THE FRONT AND
THE MEAN FLOW ALONG WITH A MOIST ENVIRONMENT AND WARM CLOUD
PRECIPITATION PROCESSES...FLASH FLOODING REMAINS THE GREATER THREAT
TODAY COMPARED TO SEVERE WEATHER. BUT WET DOWNBURSTS ASSOCIATED WITH
PRECIP LOADING AND MARGINALLY ORGANIZED LINE SEGMENTS ARE STILL A
CONCERN. THE THREAT OF CONVECTION WILL GRADUALLY SHIFT SOUTH DURING
THE LATE AFTERNOON AND EARLY EVENING. WHILE SHOWERS AND A FEW
THUNDERSTORMS ARE POSSIBLE LATE THIS EVENING AND OVERNIGHT...THE
BULK OF THE DEEP CONVECTION SHOULD DIMINISH AROUND OR JUST A LITTLE
AFTER DINNER TIME WITH MORE SCATTERED SHOWERS EXPECTED OVERNIGHT.
MOSTLY CLOUDY SKIES WITH REMNANT DEBRIS CLOUDS AND DEVELOPING LOW
STRATUS ARE EXPECTED OVERNIGHT. POPS WILL RANGE IN THE HIGH
CHANCE/LIKELY RANGES THIS EVENING AND THEN GRADUALLY RAMP DOWN TO
CHANCE/LOW CHANCE RANGE FROM SOUTH TO NORTH TOWARD DAYBREAK. LOW
TEMPERATURES WILL RANGE IN THE 68-73 DEGREE RANGE OVERNIGHT. -BLAES

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 310 PM TUESDAY...

CENTRAL NORTH CAROLINA REMAINS IN A REGION OF WEAK SOUTHWESTERLY
FLOW AT LOW AND MID LEVELS ON WEDNESDAY AND WEDNESDAY NIGHT. THE
STALLED SURFACE TROUGH/DECAYING DIFFUSE FRONT REMAINS IN PLACE
ACROSS EASTERN AND CENTRAL NC DURING THE PERIOD WITH A RATHER
MOIST AIR MASS AS NOTED BY PRECIPITABLE WATER VALUES THAT RANGE
NEAR 1.8 INCHES ACROSS THE SOUTHERN COASTAL PLAIN AND SANDHILLS
AREA TO 1.5 INCHES ACROSS THE FAR NORTHERN PIEDMONT NEAR THE
VIRGINIA BORDER. BOTH THE NAM/GFS INDICATE A SHEAR AXIS WILL
PERSIST ACROSS FAR WESTERN NC AND NEAR THE VA/NC BORDER DURING THE
PERIOD. WITH THIS IN MIND...WILL MAKE ONLY MINOR CHANGES TO
ONGOING FORECAST WHICH HIGHLIGHTS THE GREATEST PRECIPITATION
CHANCES DURING THE AFTERNOON AND EARLY EVENING...ESPECIALLY ACROSS
THE SOUTHERN HALF OF THE CWA. LIMITED INSTABILITY SHOULD KEEP THE
SEVERE WEATHER THREAT LIMITED BUT THE 12Z NAM NOTED SOMEWHAT
STRONGER BULK SHEAR VALUES OF AROUND 15-25 KTS ON WEDNESDAY
AFTERNOON WHICH COULD SUPPORT STORM ORGANIZATION. HIGH
TEMPERATURES ON WEDNESDAY WILL BE BELOW TO NEAR NORMAL AND RANGE
FROM 83-88 WHILE LOWS WEDNESDAY NIGHT SHOULD FALL TO AROUND 70
DEGREES. -BLAES
&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 215 PM...

BROAD UPPER LEVEL HIGH PRESSURE IS FORECAST TO EXTEND OVER THE
ATLANTIC COASTLINE OF THE SOUTHEAST STATES THURSDAY MORNING... WITH
A BROAD WEAK TROUGH OVER THE MISSISSIPPI VALLEY. THE ATLANTIC HIGH
SLOWLY EXTENDED FURTHER INLAND FOR FRIDAY AND PERSISTS OVER THE
SOUTHEAST FOR THE REMAINDER OF THE FORECAST PERIOD. AT THE SURFACE A
WEAK TROUGH IS FORECAST JUST INLAND OVER THE COASTAL PLAIN FOR
THURSDAY AND FRIDAY BEFORE DISSIPATING IN THE WAKE OF SOUTH TO
SOUTHEAST FLOW AROUND AN ATLANTIC HIGH PRESSURE SYSTEM. WEAK SURFACE
TROUGHING RETURNS TO THE PIEDMONT FOR THE BEGINNING OF THE WORK
WEEK.

LOW LEVEL FORCING FOR CONVECTION THURSDAY MOSTLY ABSENT OTHER THAN
DAYTIME HEATING EXCEPT AS NOTED BELOW. PRECIPITABLE WATERS REMAIN
HIGH AT AROUND TWO INCHES. HIGHEST POPS SOUTHEAST (70 PERCENT) WHERE
SOUTHEAST FLOW POTENTIALLY FRICTIONALLY CONVERGENT... OR WITH A
SEABREEZE... DROPPING TO FIFTY PERCENT NORTH. CONVECTION WILL WANE
IN THE LATE EVENING... WITH SOME SHOWERS PERHAPS SURVIVING TO DAWN.
MINIMAL CHANGES TO THE ABOVE SCENARIO FOR FRIDAY... SO A SIMILAR
FORECAST.

THE AIR MASS DRYS SLIGHTLY SATURDAY AS WINDS SHIFT TOWARD SOUTH AND
OFFSHORE HIGH PRESSURE BECOMES MORE DOMINATE. AFTERNOON RAIN CHANCES
30 PERCENT THOUGH SLIGHTLY FAVORING THE SOUTHEAST. AS THE HIGH
FURTHER EXERTS ITS INFLUENCE SUNDAY AND MONDAY... AFTERNOON RAIN
CHANCES FALL TO ONE IN SEVEN.

WITH A SURFACE TROUGH ESTABLISHING ITSELF OVER THE PIEDMONT FOR THE
EARLY WORK WEEK... AND A BROAD UPPER LEVEL TROUGH EXTENDING SOUTH...
WILL INCREASE RAIN CHANCES TO THIRTY PERCENT NORTH AND SLIGHT
CHANCES SOUTH.

A WARMING TREND IN AFTERNOON HIGH TEMPERATURES AS MOISTURE AND
RAIN CHANCES BEGIN TO DECREASE. HIGH TEMPERATURES IN THE MID 80S
THURSDAY AND FRIDAY... 85 TO 90 SATURDAY... AND UPPER 80S TO LOWER
90S SUNDAY INTO TUESDAY. OVERNIGHT LOWS UPPER 60S TO LOWER 70S.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
AS OF 625 AM TUESDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE EAST AND SOUTHEAST
ACROSS CENTRAL NORTH CAROLINA THROUGH THIS EVENING BEFORE AREAS
OF LOW STRATUS AND FOG DEVELOP OVERNIGHT RESULTING IN PERIODS OF
ADVERSE AVIATION CONDITIONS. WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS DEVELOPING IN A LOOSE LINE STRETCHING FROM NORTHEAST
NC TO THE SOUTHERN APPALACHIANS ALONG WITH MORE ISOLATED SHOWERS
SCATTERED ACROSS CENTRAL NC WILL GRADUALLY SHIFT SOUTHWARD ACROSS
THE AREA THIS AFTERNOON AND EVENING. WILL INCLUDE A BRIEF TEMPO
PERIOD FOR AN HOUR OR TWO OF THUNDERSTORMS TO HANDLE THE ONGOING
CONVECTION. WHILE DEEP CONVECTION WILL WANE FAIRLY QUICKLY DURING
THE EARLY EVENING...SCATTERED SHOWERS WILL LIKELY CONTINUE THROUGH
THE LATE EVENING INTO THE OVERNIGHT HOURS. NAM/RAP BUFR SOUNDINGS
SUGGEST THAT STRATUS IS LIKELY LATE TONIGHT...SETTING UP EARLIEST
IN LOCATIONS WITH STORMS AT THE TAF SITE AND LATEST AT THE KFAY.
LOW CLOUDS AND STRATUS WILL BREAK UP ON WEDNESDAY MORNING WITH
ADDITIONAL SHOWERS/THUNDERSTORMS DEVELOPING DURING THE AFTERNOON.

LOOKING FURTHER AHEAD...
AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH THE WORK WEEK
WITH SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY DURING THE
AFTERNOON AND EVENING AS WELL AS MORNING STRATUS AND FOG. THE THREAT
OF SHOWERS AND THUNDERSTORMS WILL DECREASE ON SATURDAY AND
ESPECIALLY SUNDAY...BUT THE THREAT OF MORNING LOW CLOUDS AND FOG
WILL PERSIST. -BLAES

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BLAES
NEAR TERM...BLAES
SHORT TERM...BLAES
LONG TERM...
AVIATION...BLAES
Hazardous weather outlook, Jul 10, 11:32 AM EDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1132 AM EDT TUE JUL 10 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-111545-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1132 AM EDT TUE JUL 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING. THE SHOWERS AND THUNDERSTORMS WILL BE SLOW-MOVING AND ARE
CAPABLE OF PRODUCING VERY HEAVY RAIN. THE PRIMARY HAZARDOUS WEATHER
THREAT IS LOCALLY HEAVY RAIN... WHICH MAY LEAD TO RAPID RISES ON
STREAMS AND CREEKS AS WELL AS MINOR FLOODING OF URBAN LOCATIONS.
IN ADDITION...A FEW THUNDERSTORMS WILL PRODUCE STRONG DOWNBURST
WINDS AND WILL BE ACCOMPANIED BY EXCESSIVE AMOUNTS OF LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE
TUESDAY THROUGH THURSDAY. OTHERWISE... HAZARDOUS WEATHER IS NOT
EXPECTED AT THIS TIME.

BLAES

In the hours before

Local storm report, Jul 10, 11:12 AM EDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1112 AM EDT TUE JUL 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     1 NNE MOUNT GILEAD      35.23N  80.00W
07/09/2012                   MONTGOMERY         NC   DEPT OF HIGHWAYS

            DOT REPORTED TWO TREES BLOWN DOWN IN VICINITY OF MT.
            GILEAD. TIME ESTIMATED.

&&

EVENT NUMBER RAH1200613

13
Special weather statement, Jul 10, 12:58 PM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1258 PM EDT TUE JUL 10 2012

NCZ008-022>027-041-101745-
ALAMANCE-DURHAM-FRANKLIN-GRANVILLE-GUILFORD-NASH-ORANGE-WAKE-
1258 PM EDT TUE JUL 10 2012

...SHOWERS AND STRONG THUNDERSTORMS WILL MOVE EAST ALONG THE
INTERSTATE 40 CORRIDOR ACROSS NASH...WAKE...ORANGE...GUILFORD...
GRANVILLE...FRANKLIN...DURHAM AND ALAMANCE COUNTIES THROUGH 145 PM
EDT...

AT 1252 PM EDT...DOPPLER RADAR INDICATED A LINE OF SHOWERS AND
THUNDERSTORMS MOVING ALONG THE INTERSTATE 40 CORRIDOR FROM NEAR
BURLINGTON EAST ACROSS DURHAM TO FRANKLINTON AND LOUISBURG. THESE
SHOWERS AND STORMS WERE MOVING EAST AT 10 MPH. MULTIPLE STORMS ARE
POSSIBLE IN SOME AREAS...WHICH COULD CAUSE SOME MINOR FLOODING.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 135 AND 278.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 164 AND 191.

THIS INCLUDES THE DURHAM FREEWAY BETWEEN EXITS 6 AND 16.

THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL COULD CAUSE
MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...
ROADS AND OTHER AREAS OF POOR DRAINAGE. DO NOT CROSS FLOODED ROADS.
MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.

&&

LAT...LON 3619 7802 3592 7802 3590 7964 3615 7964
      3618 7848 3616 7842 3618 7841
TIME...MOT...LOC 1652Z 277DEG 8KT 3600 7949

13
Local storm report, Jul 10, 1:01 PM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
101 PM EDT TUE JUL 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     TSTM WND DMG     4 WSW LINDEN            35.24N  78.82W
07/09/2012                   CUMBERLAND         NC   PUBLIC

            ROOF BLOWN OFF A WOODEN BARN... SEVERAL TREES DOWN

&&

EVENT NUMBER RAH1200614

SEC
Special weather statement, Jul 10, 2:24 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
224 PM EDT TUE JUL 10 2012

NCZ021-038-101930-
DAVIDSON-FORSYTH-
224 PM EDT TUE JUL 10 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS FORSYTH AND DAVIDSON
COUNTIES THROUGH 330 PM EDT...

AT 223 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTH OF HUNTSVILLE...OR ABOUT 7 MILES NORTHEAST OF MOCKSVILLE...
MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CLEMMONS...ARCADIA...
MIDWAY...WELCOME...LEXINGTON.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 182 AND 201.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 87 AND 96.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3608 8009 3570 8015 3581 8047 3583 8049
      3585 8048 3584 8043 3586 8042 3585 8039
      3589 8042 3589 8037 3596 8038 3599 8043
      3601 8042 3605 8046 3604 8050 3605 8051
      3609 8052
TIME...MOT...LOC 1823Z 300DEG 17KT 3598 8048

SEC
Special weather statement, Jul 10, 3:29 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
329 PM EDT TUE JUL 10 2012

NCZ038-039-102030-
DAVIDSON-RANDOLPH-
329 PM EDT TUE JUL 10 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH AND DAVIDSON
COUNTIES THROUGH 430 PM EDT...

AT 329 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LEXINGTON...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GORDONTOWN...
DENTON...MARTHA.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 86 AND 102.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3591 8023 3575 7985 3550 8014 3550 8019
      3555 8022 3558 8021 3563 8028 3578 8038
TIME...MOT...LOC 1929Z 311DEG 19KT 3577 8020

SEC
Special weather statement, Jul 10, 4:11 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
411 PM EDT TUE JUL 10 2012

NCZ038-039-074-075-102115-
DAVIDSON-MONTGOMERY-MOORE-RANDOLPH-
411 PM EDT TUE JUL 10 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH...MOORE...
MONTGOMERY AND DAVIDSON COUNTIES THROUGH 515 PM EDT...

AT 411 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MARTHA...OR ABOUT 13 MILES WEST OF ASHEBORO...MOVING SOUTHEAST AT 20
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...NEW HOPE...ULAH...
SEAGROVE...STEEDS...STAR...BISCOE.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3581 7996 3559 7955 3552 7956 3551 7953
      3520 7999 3534 8007 3537 8005 3540 8009
      3546 8011 3547 8015 3561 8024
TIME...MOT...LOC 2011Z 314DEG 19KT 3564 8000

SEC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:08 PM EDTSpecial Weather StatementRAHAlamance, Davidson, Durham, Guilford, Orange, Vance and 1 more52 min
Jul 9, 8:15 PM EDTAreal Flood AdvisoryRAHFranklin, Halifax, Nash, Warren2 hr
Jul 9, 8:46 PM EDTSpecial Weather StatementRAHEdgecombe, Franklin, Halifax, Nash, Wilson59 min
Jul 9, 8:57 PM EDTSpecial Weather StatementRAHAlamance, Chatham, Davidson, Durham, Guilford, Lee and 3 more93 min
Jul 9, 9:28 PM EDTAreal Flood AdvisoryRAHChatham, Randolph75 min
Jul 9, 10:42 PM EDTFlash Flood WarningRAHGuilford2 hr
Jul 9, 10:49 PM EDTSpecial Weather StatementRAHHarnett56 min
Jul 10, 12:58 PM EDTSpecial Weather StatementRAHAlamance, Durham, Franklin, Orange47 min
Jul 10, 2:24 PM EDTSpecial Weather StatementRAHDavidson66 min
Jul 10, 2:44 PM EDTAreal Flood AdvisoryRAHEdgecombe, Nash, Wilson2 hr
Jul 10, 3:29 PM EDTSpecial Weather StatementRAHDavidson61 min
Jul 10, 4:17 PM EDTAreal Flood AdvisoryRAHDavidson2 hr
Jul 10, 5:09 PM EDTSpecial Weather StatementRAHMontgomery, Moore66 min
Jul 10, 5:14 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore, Richmond46 min
Jul 10, 5:22 PM EDTSpecial Weather StatementRAHAnson53 min
Jul 10, 5:50 PM EDTAreal Flood AdvisoryRAHAnson, Montgomery, Moore, Richmond, Stanly100 min
Jul 10, 6:10 PM EDTSpecial Weather StatementRAHCumberland65 min
Jul 10, 6:17 PM EDTSpecial Weather StatementRAHHoke, Moore58 min
Jul 10, 6:26 PM EDTSpecial Weather StatementRAHScotland64 min
Jul 10, 6:35 PM EDTAreal Flood AdvisoryRAHCumberland, Hoke, Sampson, Scotland3 hr
Jul 10, 6:45 PM EDTSevere Thunderstorm WarningRAHHoke, Scotland45 min
Jul 10, 7:10 PM EDTSpecial Weather StatementRAHAnson50 min
Jul 10, 7:13 PM EDTFlash Flood WarningRAHCumberland3 hr
Jul 10, 7:31 PM EDTSpecial Weather StatementRAHCumberland59 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.